Probable cutaneous allergic response to subcutaneous heparin - A case report

Sanjeev Gupta, Pranaya Mishra, Subish Palaian, Smith Prabhu, Durga Bista, Makhyaprama Prabhu

Research output: Contribution to journalArticle

3 Citations (Scopus)

Abstract

Heparin is a heterogeneous mixture of sulfated mucopolysaccharides, commonly used injectable anti-coagulant. It is known to cause cutaneous adverse reactions like eczema, erythematous plaques, exfoliative dermatitis and tissue necrosis. We report a case of probable cutaneous allergic response caused by injection of heparin with an established causality and severity. The reaction developed after stopping the drug therapy and after the patient had already been discharged. Since heparin is a widely used drug and this reaction can manifest even after the drug therapy has ceased, thorough counseling of the patient is mandatory.

Original languageEnglish
Pages (from-to)98-101
Number of pages4
JournalActa Dermatovenerologica Alpina, Pannonica et Adriatica
Volume15
Issue number2
Publication statusPublished - 06-2006

All Science Journal Classification (ASJC) codes

  • Dermatology
  • Infectious Diseases

Fingerprint Dive into the research topics of 'Probable cutaneous allergic response to subcutaneous heparin - A case report'. Together they form a unique fingerprint.

  • Cite this